Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 116, NWS Twin Cities, MN

September 3, 2014Polk County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 3, 2014, 6:49 PM CDT for Polk County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2014, 6:49 PM CDT (23:49 UTC)
Expired
Sep 3, 2014, 7:15 PM CDT
In force
26 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Polk County, WI

The radar

The Duluth radar (KDLH), 126 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1649 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

359 
WUUS53 KMPX 032349
SVRMPX
WIC095-040015-
/O.NEW.KMPX.SV.W.0116.140903T2349Z-140904T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
649 PM CDT WED SEP 3 2014

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN POLK COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 715 PM CDT

* AT 646 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SIREN...AND
  MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CLAM FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4571 9214 4568 9214 4563 9216 4571 9251
      4574 9250 4573 9215
TIME...MOT...LOC 2349Z 273DEG 40KT 4574 9233

HAIL...1.25IN
WIND...60MPH

$$
1 follow-up statement
786 
WWUS53 KMPX 040006
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
706 PM CDT WED SEP 3 2014

WIC095-040015-
/O.CON.KMPX.SV.W.0116.000000T0000Z-140904T0015Z/
POLK WI-
706 PM CDT WED SEP 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
POLK COUNTY UNTIL 715 PM CDT...

AT 704 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF SIREN...AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4573 9233 4573 9215 4571 9214 4568 9214
      4563 9216 4568 9236
TIME...MOT...LOC 0007Z 274DEG 33KT 4571 9216

HAIL...1.25IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 5:59 PM CDT, 50 minutes earlier.

Area forecast discussion, Sep 3, 5:59 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
559 PM CDT WED SEP 3 2014

.UPDATE...FOR 00Z AVIATION DISCUSSION BELOW

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 359 PM CDT WED SEP 3 2014

COMPLICATED FCST OVER THE NEXT 24 HOURS DUE TO THE WAKE LEFT
BEHIND CONVECTION WHICH HAD DEVELOPED EARLIER TDA AND ON THRU THIS
AFTN. AS AN UPR LVL SHORTWAVE TROF CONTINUES TO SLOWLY SHIFT EWD
ALONG THE INTERNATIONAL BORDER TNGT THRU TMRW...IT WILL SHOVE A
LOW PRES CENTER AHEAD OF IT ACRS THE DAKOTAS AND THRU NRN MN. THE
WMFNT OF THIS SYSTEM IS CURRENTLY THRU SWRN MN AS TEMPS HAVE HIT
THE LWR 80S WITH DEWPOINTS IN THE LWR 70S...WHILE THE REST OF THE
WFO MPX CWFA LANGUISHES WITH TEMPS IN THE MID 60S TO LWR 70S AND
DEWPOINTS IN THE LWR-MID 60S. WINDS HAVE REMAINED MAINLY SE AHEAD
OF THE FRONT OUTSIDE OF CONVECTION...HELPING FEED THE CONVERGENCE
IN ADVANCE OF THE WMFNT. THE STRONG FEED OF MOISTURE HAS HELPED
AID EFFICIENT PRECIPITATION GENERATION TDA...WITH SOME REPORTS IN
EXCESS OF 2 INCHES TDA. VISIBLE SATELLITE IMAGERY IS SHOWING SOME
CLEARING OUT IN SWRN MN...WHICH THE THINKING IS THAT IF ENOUGH
CLEARING CAN OCCUR TO RELOAD THE ATMOS IN CONJUNCTION WITH AN
APPROACHING SHORTWAVE TROUGH ALOFT...AT WHICH TIME ANY CAPPING
SHOULD BE BROKEN...THEN ADDITIONAL SHWRS/TSTMS LOOK TO DEVELOP
OVER WRN PORTIONS OF THE CWFA THEN SHIFT EWD. MULTIPLE INSTABILITY
PARAMETERS STILL INDICATE THAT OVER SWRN PORTIONS OF THE CWFA
CONTAINS THE HIGHEST HELICITIES...GREATEST INSTABILITY...AND
MODEST LAPSE RATES TO HINT THAT WEAK MIDLVL DISTURBANCES EVIDENT
IN WV IMAGERY COMBINED WITH SEVERAL SFC OUTFLOWS WILL COMBINE TO
RESTART CONVECTION THIS EVENING. BEST TIMING HAS ACTIVITY STARTING
IN W-CENTRAL MN THEN DRIVING ESE THROUGH THE CWFA DURING THE
EVENING HRS. ONCE CONVECTION ENDS...THEN SLY WINDS BRINGING IN
WARMER AIR AND HIGHER DEWPOINTS WILL BE CONDUCIVE TO LOW STRATUS
AND POSSIBLY FOG DEVELOPMENT OVERNIGHT...MAINLY DURING THE WARM
SECTOR PORTION OF THIS LOW PRES SYSTEM. GOING INTO THU...THE CDFNT
WILL SLOWLY MARCH ACRS MN AS THE DAY PROGRESSES. THIS WILL LEAD TO
SOME ISOLD- SCATTERED SHWRS/TSTMS DURING THE DAY WITH THE
STRONGEST OF SAID STORMS TO OCCUR IN THE MORNING. OVERALL TIMING
WITH LACK OF INSOLATION SHOULD LIMIT STORM STRENGTH BUT DEPENDING
ON WHERE ANY LOW LEVEL JETTING CAN BE ESTABLISHED WOULD ALLOW FOR
ADDITIONAL STRONG TO SEVERE STORMS EARLY ON THURSDAY. WITH THE
PROGRESSION OF THE CDFNT...WINDS WILL SHIFT FROM S TO
W...DEWPOINTS WILL DROP OFF AND SKIES WILL STEADILY CLEAR
OUT...HELPING END THE PRECIPITATION FROM W TO E.

AS FOR TEMPERATURES...TEMPS LOOK TO CONTINUE RISING THRU LATE THIS
AFTN INTO THE EARLY EVE WITH THE PROGRESSION OF THE WMFNT. WHERE
TEMPS HAVE HIT THEIR HIGHS THIS AFTN...THOSE LOCATIONS WILL NOT
DROP OFF MUCH TO THE OVERNIGHT LOWS. WHERE TEMPS ARE STILL
RISING...THOSE LOCATIONS WILL REMAIN FAIRLY STEADY GOING INTO THE
OVERNIGHT HOURS. MOST LOCATIONS WILL SETTLE OUT IN THE UPR 60S TO
LWR 70S. AHEAD OF THE CDFNT TMRW...TEMPS WILL SOAR INTO MID-UPR
80S IN WRN WI WITH A LARGE RANGE OF MID 70S TO MID 80S IN MN. WITH
THE DEWPOINTS STILL IN THE 70S IN WRN WI...HEAT INDEX VALUES WILL
HIT THE LOW-MID 90S IN FAR ERN MN INTO WRN WI.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 359 PM CDT WED SEP 3 2014

LONG TERM PERIOD STARTS WITH THE SAME PROBLEM THE SHORT TERM
PERIOD ENDS WITH...WHEN WILL THE STRONG CAP BE BROKEN AHEAD OF
THE COLD FRONT MOVING ACROSS THE AREA. BY 7 PM THURSDAY /START OF
THE LONG TERM/...THE COLD FRONT WILL ALREADY BE NEAR A ROCHESTER
TO LADYSMITH LINE...SO THE WINDOW OF OPPORTUNITY FOR PRECIP
THURSDAY EVENING WILL BE NARROW. THE HIRES CAMS...ALONG WITH THE
ECMWF SHOW ACTIVITY ALONG THE FRONT DEVELOPING WHEN SAID FRONT IS
EAST OF THE MPX CWA. HOWEVER...THE 12Z NAM HAD A SLIGHTLY SLOWER
FRONTAL PROGRESSION...ALLOWING FOR IT TO DEVELOP ACTIVITY EAST OF
AN ALBERT LEA TO RICE LAKE LINE. AS A RESULT...MAINTAINED SOME
CHANCE POPS BETWEEN 00Z AND 6Z FRIDAY IN THE FAR ERN CWA...THOUGH
THE GREATEST THREAT FOR CONVECTION STILL LOOKS TO BE EAST OF THE
MPX AREA. WHEREVER STORMS FORM...THE DEGREE OF INSTABILITY WOULD
SUGGEST WE WILL STILL HAVE A SEVERE THREAT WITH WHATEVER DEVELOPS.

STILL LOOKS LIKE WE GET A GOOD PUSH OF COOL/DRY AIR BEHIND THE
FRONT...WITH HIGHS BY FRIDAY ONLY TOPPING IN THE 60S AS H85 TEMPS
CRASH FROM ABOUT 20C ON THURSDAY /IN WRN WI/ TO BETWEEN 5C AND 10C
FRIDAY. THE HIGH PRESSURE RESPONSIBLE FOR THIS COOLER AIR WILL
WANDER INTO THE MID MS VALLEY ON SATURDAY...WITH WEST WINDS AND
WEAK WAA SETTING UP DURING THE DAY ON SATURDAY...WHICH WILL ALLOW
HIGHS BY SUNDAY TO BE ABOUT 10 DEGREES WARMER THAN WHAT WE WILL
SEE FRIDAY.

WE STILL LOOK TO TURN MORE ACTIVE FOR THE FIRST HALF OF NEXT WEEK
AS A DEEP TROUGH DIGS ACROSS SRN CANADA...WHICH WILL SEND
ANOTHER POWERFUL FALL FRONT ACROSS THE UPPER MS VALLEY ON
WEDNESDAY. WAA WILL START OUT IN WRN MN SUNDAY NIGHT...WHICH IS
WHEN POPS START TO APPEAR. WE WILL REMAIN IN A MOIST SRLY FLOW
MONDAY/TUESDAY...WITH CHANCES FOR WAA PRECIP CONTINUING...UNTIL
POTENTIAL COLD FRONT PRECIP WORKS THROUGH TUESDAY NIGHT INTO
WEDNESDAY. SEVERE THREAT OVER THESE DAYS DOES NOT LOOK OVERLY
IMPRESSIVE...AS THE FRONT MOVING THROUGH THURSDAY NIGHT WILL GET
DRIVEN CLEAR DOWN TO THE GULF COAST OVER THE WEEKEND. AS A
RESULT...WE DO NOT LOOK TO HAVE ENOUGH TIME TO GET GULF MOISTURE
BACK UP TO MN BEFORE THE COLD FRONT CLEARS...WITH THE GREATEST
INSTABILITY REMAINING TO OUR SOUTH. THROUGH THE WHOLE
PERIOD...STILL HAVE MAINLY CHANCE POPS AS THERE IS ENOUGH SPREAD
IN TIMING/LOCATION OF PRECIP IN THE MEDIUM RANGE MODELS TO INSERT
ENOUGH UNCERTAINTY INTO THE FORECAST TO KEEP THE POPS IN THE
CHANCE CATEGORY.

BEHIND THIS COLD FRONT...THE GFS AND ECMWF SHOW A TRULY FALL
AIRMASS MOVING INTO THE AREA FOR THE MIDDLE OF NEXT WEEK...WITH
H85 TEMPS FALLING BELOW ZERO C IN THE WAKE OF THIS SYSTEM. BY
THURSDAY OF NEXT WEEK...THE ECMWF ONLY HAS HIGH IN THE 50S WITH
STRONG WNW WINDS...A SIGN THE SEASONS ARE ABOUT TO START CHANGING.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 559 PM CDT WED SEP 3 2014

SHOWERS AND THUNDERSTORMS WILL AFFECT CENTRAL MN AND WEST CENTRAL
WI SITES THIS EVENING...PRIMARILY KSTC/KMSP/KRNH/KEAU. HEAVY
RAINFALL AND MVFR CONDITIONS WILL ACCOMPANY THE ACTIVITY.
WIDESPREAD MVFR CIGS/VSBYS WILL DEVELOP THIS EVENING...WITH
DEGRADATION TO IFR CIGS AFTER SUNSET. IFR CONDITIONS LINGER
THURSDAY MORNING...WITH IMPROVEMENT TO VFR DURING THE AFTERNOON AS
THE COLD FRONT ARRIVES. THE FRONT WILL ALSO BRING ANOTHER CHANCE
FOR SCATTERED SHOWERS AND THUNDERSTORMS ON THURSDAY
AFTERNOON/EVE...ALONG WITH A SHIFT TO GUSTY WEST/NORTHWEST WINDS.

KMSP...
SCATTERED SHOWERS WILL AFFECT KMSP FOR THE FIRST SEVERAL HOURS OF
THE TAF PERIOD...WITH THE WINDOW FOR TS MAINLY BETWEEN 01Z AND
05Z. AFTER THAT...CIGS DECLINE TO AOB 1000FT FOR THE OVERNIGHT
HOURS...WITH MVFR BR EXPECTED AS WELL. MVFR CIGS PREVAIL THURSDAY
MORNING...WITH IMPROVEMENT TO VFR LIKELY NOT OCCURING UNTIL AFTER
18Z. SOUTH/SOUTHEAST WINDS TONIGHT VEER TO SOUTHWEST FOR THURSDAY
MORNING...THEN TO THE NORTHWEST AROUND 00Z FRIDAY AS A COLD FRONT
ARRIVES. SHRA/TS MAY ACCOMPANY THIS FRONT AROUND/AFTER 21Z
THURSDAY.

/OUTLOOK FOR KMSP/
FRI...VFR. WINDS NW 10G15 KTS.
SAT...VFR. WINDS W 5-10 KTS.
SUN...VFR. WINDS SW 5-10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...JPC
LONG TERM...MPG
AVIATION...LS
Hazardous weather outlook, Sep 3, 1:23 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
123 PM CDT WED SEP 3 2014

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
041200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
123 PM CDT WED SEP 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE LIKELY LATER THIS
AFTERNOON AND EVENING...ESPECIALLY ALONG AND NORTH OF THE
INTERSTATE 94 CORRIDOR. SOME STORMS WILL BE STRONG TO
SEVERE...WITH SOME THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS OR ISOLATED TORNADOES. IN ADDITION...SOME
STORMS WILL PRODUCE HEAVY RAIN WHICH MAY CAUSE ISOLATED FLOODING
AND SOME RISES ON MAINSTEM RIVERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE EXPECTED AGAIN LATE THURSDAY IN EASTERN
MINNESOTA AND WESTERN WISCONSIN. SEVERE WEATHER IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS
AFTERNOON THROUGH THIS EVENING.

In the hours before

Special weather statement, Sep 3, 5:28 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
528 PM CDT WED SEP 3 2014

MNZ042-043-040130-
MORRISON-TODD-
528 PM CDT WED SEP 3 2014

...URBAN AND SMALL STREAM FLOODING IS LIKELY IN THE AREA...

AT 528 PM CDT...THUNDERSTORMS WITH HEAVY RAINFALL MOVING ACROSS TODD
AND MORRISON COUNTIES. RAINFALL TOTALS OF 1 TO 3 INCHES HAVE
OCCURRED THIS AFTERNOON... WITH AN ADDITIONAL INCH OR TWO POSSIBLE
THROUGH 7 PM.

PEOPLE IN CENTRAL TODD AND WESTERN MORRISON COUNTIES...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY AND EXERCISE APPROPRIATE CAUTION.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. NEVER DRIVE INTO AREAS WHERE
WATER COVERS THE ROADWAY.

&&

LAT...LON 4613 9444 4609 9428 4599 9427 4596 9436
      4593 9455 4594 9497 4604 9498
Local storm report, Sep 3, 5:40 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
540 PM CDT WED SEP 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             3 SSW MORA              45.83N 93.31W
09/03/2014  M0.75 INCH       KANABEC            MN   TRAINED SPOTTER

&&

SPD
Special weather statement, Sep 3, 5:59 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
559 PM CDT WED SEP 3 2014

MNZ043-044-040200-
MILLE LACS-MORRISON-
559 PM CDT WED SEP 3 2014

...PONDING OF WATER AND LOCALIZED STREET FLOODING IS LIKELY IN THE
AREA...

AT 558 PM CDT...THUNDERSTORMS WITH HEAVY RAINFALL WERE MOVING ACROSS
THE AREA. RAINFALL TOTALS OF 1 TO 3 INCHES HAVE ALREADY FALLEN SINCE
EARLIER THIS AFTERNOON... WITH AN ADDITIONAL INCH OR TWO POSSIBLE.
THIS WILL CAUSE LOCALIZED PONDING OF WATER AND FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS.

PEOPLE IN NORTHERN MILLE LACS AND SOUTHERN MORRISON COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY AND EXERCISE APPROPRIATE
CAUTION.

NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE ROAD COULD
BE WASHED OUT AND THE WATER DEPTH COULD BE MUCH GREATER THAN IT
APPEARS.

&&

LAT...LON 4616 9343 4599 9343 4597 9346 4598 9352
      4592 9353 4583 9454 4593 9456 4596 9437
      4600 9428 4607 9428 4616 9381
Local storm report, Sep 3, 6:15 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
615 PM CDT WED SEP 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     MORA                    45.88N 93.29W
09/03/2014                   KANABEC            MN   AMATEUR RADIO

            NUMEROUS TREES AND POWER LINES DOWN

&&

TDK
Local storm report, Sep 3, 6:31 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
631 PM CDT WED SEP 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     FLASH FLOOD      LITTLE FALLS            45.98N 94.36W
09/03/2014                   MORRISON           MN   CO-OP OBSERVER

            MANY STREETS IN TOWN ARE FLOODED.

&&

FRANKS
Special weather statement, Sep 3, 6:36 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
636 PM CDT WED SEP 3 2014

WIZ014-040000-
POLK-
636 PM CDT WED SEP 3 2014

...THUNDERSTORMS MOVING INTO NORTHERN POLK COUNTY THROUGH 700 PM CDT...

AT 634 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES SOUTHWEST OF SIREN. THIS STORM WAS MOVING EAST
AT 40 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  FREDERIC.
  LEWIS.
  CLAM FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4571 9214 4564 9214 4558 9216 4565 9254
      4572 9254 4573 9252 4573 9215
TIME...MOT...LOC 2336Z 281DEG 36KT 4574 9249

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 6:36 PM CDTSpecial Weather StatementMPXPolk24 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.